Because strategies for the management of overdose are continually evolving, it is advisable to contact a Poison Control Center to determine the latest recommendations for the management of an overdose of any drug.
Rabeprazole: There has been no experience with large overdoses with rabeprazole. Seven reports of accidental overdosage with rabeprazole have been received. The maximum reported overdose was 80 mg. There were no clinical signs or symptoms associated with any reported overdose. Patients with Zollinger-Ellison syndrome have been treated with rabeprazole up to 120 mg once daily. No specific antidote for rabeprazole is known. Rabeprazole is extensively protein bound and is not readily dialyzable. In the event of an overdosage, treatment should be symptomatic and supportive.
Single oral doses of rabeprazole at 786 and 1024 mg/kg were lethal to mice and rats, respectively. The single oral dose of 2000 mg/kg was not lethal to dogs. The major symptoms of acute toxicity were hypoactivity, labored respiration, lateral or prone position and convulsion in mice and rats, and watery diarrhea, tremor, convulsion and coma in dogs.
Domperidone: Symptoms of overdosage may include drowsiness, disorientation and extrapyramidal reactions, especially in children. There is no specific antidote to domperidone, but in the event of overdose, gastric lavage as well as the administration of activated charcoal, may be useful. Close medical supervision and supportive therapy is recommended. Anticholinergic, antiparkinson drugs may be helpful in controlling the extrapyramidal reactions.